MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number: requested, unknown.Expiration date: unknown due to unknown lot number.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: manager.Device manufacture date: unknown due to unknown lot number.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of manufacturing records could not be performed since the involved lot number was unknown.(b)(4).
 
Event or Problem Description
The user facility reported that the wire involved was unraveled when the package was opened.A different wire was used.The patient was fine.There was no patient injury/medical or surgical intervention required.The event occurred pre-treatment.The procedure outcome was successful.The estimated blood loss was less than 250cc.There was no equipment or other devices used with the above product.Additional information was received on 09 may 2022: the procedure performed was a leg angio.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.Visual inspection of the actual sample found a buckling of the outer layer at approximately 250 mm from the distal end.By comparing the actual sample with a current product sample, it was found that the buckling had occurred at the junction.Magnifying inspection of the buckled area found that the outer layer had been turned back.Electron microscopic inspection of the buckled area found no abrasions; however, multiple creases were observed on the surface.The buckled area was disassembled, and then inspected under a magnifier.There was an area with one outer layer and another where the outer layer was turned back and triply overlapping were observed.From the investigation results, it was inferred that the outer layer was exposed to pushing and pulling force repeatedly.Magnifying inspection of the area near the buckled area found multiple abrasions in the circumferential direction.Electron microscopic inspection of the buckled area found a scratch in the lengthwise direction.From the investigation results, it was inferred that the actual sample was exposed to pushing and pulling force and torque force while some hard object was in contact with it.No scratches or other external anomalies were observed in the other part of the actual sample.The outer diameter was measured at the normal part and confirmed to meet the factory's control standards.No anomaly was observed.Based on the condition of the actual sample, it was assumed that the actual sample was exposed to repeated pushing and pulling force or torque force while some object was in contact with the joint or near the joint.Upon this, a simulation test was conducted on the assumption of possibility that the actual sample with a torque device attached to it was exposed to repeated pushing and pulling force or torque force.Visual inspection of the simulation test sample found that the buckling of outer layer had occurred.Magnifying inspection found that the outer layer had turned back.Electron microscopic inspection found there were no abrasions, but multiple creases were observed on the surface.The above results were similar to the state of the actual sample.The level of creases and buckling of the actual sample were larger than that of the simulation test sample, which probably depended on the type of concurrently used device, level of contact between the concurrently used device and the outer layer of guidewire, and way of manipulation.From the results of investigation, it was inferred that pushing and pulling force or torque force were applied to the actual sample while some object was in contact with the junction of the actual sample, which resulted in the buckling of outer layer.From the results of simulation test, this might have occurred when the actual sample with a torque device attached to it was exposed to pushing and pulling force or torque force.Although it was described in the perfromance product report (ppr), "the wire was unraveled when the package was opened", it was presumed from the state of the actual sample that it was used after being taken out from the package.In the manufacturing process, quality is assured through the following operations and inspections: i) the outer diameter of the product is controlled, ii) 100% visual inspection is performed before the packaging process to confirm there is no breakage or other anomalies in the appearance the following warning can be found in the instructions for use (ifu): "do not slip a tightened up torque device or y-connector over the wire, as this may result in damage to the wire.".

Brand Name
RADIFOCUS GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key14496550
Report Number9681834-2022-00100
Device Sequence Number5769056
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGA3502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown